Alert archive / North Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Mar 1, 2017, 10:13 PM EST for Edgecombe County, Wilson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 10:13 PM EST (03:13 UTC)
- Expired
- Mar 1, 2017, 11:00 PM EST
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
366
WWUS82 KRAH 020313
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1013 PM EST WED MAR 1 2017
NCZ027-028-043-020400-
Edgecombe NC-Nash NC-Wilson NC-
1013 PM EST WED MAR 1 2017
...A strong thunderstorm will affect portions of Edgecombe...southern
Nash and Wilson Counties Until 1100 PM EST...
At 1013 PM EST, Doppler radar was tracking A strong thunderstorm near
Wilson, or 16 miles south of Nashville, moving east at 60 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Bailey, Princeville,
Sharpsburg, Pinetops, Lucama and Middlesex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3563 7773 3561 7813 3571 7816
3573 7818 3573 7820 3580 7825 3604 7751
3604 7747 3602 7744 3600 7743 3601 7741
3590 7734
TIME...MOT...LOC 0313Z 251DEG 53KT 3573 7802
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 1, 9:24 PM EST, 49 minutes earlier.
Area forecast discussion, Mar 1, 9:24 PM EST, 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 924 PM EST Wed Mar 1 2017 .SYNOPSIS... A cold front will cross our region overnight,followed by cool high pressure for the later half of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 925 PM Wednesday... A line of showers and thunderstorms continues to move across the forecast area this evening with the strongest storms now moving across the southern tier of the forecast area. As storms progress east we do expect a general weakening trend but still a chance for a strong to possibly even severe storm across the southern counties. For counties north of US 64 storms should remain sub severe and light to moderate rain will continue for the next several hours. The back edge of the rain is moving out of the Triad at this time and skies will gradually begin to clear. Clearing will continue gradually from west to east overnight making low temperature forecasts very tricky. Expect a large gradient from NW to SE with temps in the lower 40s across the Triad and low to mid 50s in the southeast. Some gusty winds are still possible overnight even after the rain subsides. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 245 PM Wednesday... NW flow Thursday will advect a colder drier air mass into central NC. Bulk of cloud cover should lie to our southeast by mid-morning. The strongest wind gusts will occur in the morning-mid day hours with gusts becoming weaker/less frequent in the afternoon as a narrow ridge of sfc high pressure builds into our region. Low level cold air advection will yield high temps in the upper 50s nw to the lower 60s se, about a 10-15 degree diurnal temperature recovery. Mostly clear skies and a near calm wind regime will result in overnight temperatures generally in the mid 30s. Max relative humidity values top out at 70-75 percent over the far south and east. Less appears that frost, where it develops, will be scattered and light. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 230 PM Wednesday... Friday through Sunday Night: The upper level trough will swing over the region on Friday. Meanwhile, a surface low over the northern Appalachians will quickly move east off the MD/DE coast. A dry cold frontal passage will subsequently occur, with a reinforcing shot of cold air behind it. Highs have trended a bit lower for Friday, low 50s NW to around 60 degrees south, though they continue to be dependent on the timing of the aforementioned reinforcing cold front. Also, the winds will be strong and gusty during the daytime with this dry front. Confidence is high that the lowest temperatures will occur Saturday morning in the wake of the cold front as the surface high builds into the area. With clear skies and light winds it still looks like lows will bottom out in the mid 20s north (low 20s possible in outlying areas) to around 30 degrees south. The high will continue to build into and just south of the area on Saturday with the flow aloft becoming more northwesterly as the upper level ridge builds to the west. With little in the way of warm advection, highs Saturday will top out in the low to mid 50s. Another night of below normal temperatures is expected Saturday night with lows around 32 degrees, give or take a few. The aforementioned upper level ridge will slowly progress eastward over the region Sunday into early Monday as the surface high lingers over the Carolina coast. After approximately 48 hours of below normal temps, a return to near or slightly above normal is expected on Sunday/Sunday Night, highs in the low to mid 60s and lows in the mid 40s. Monday through Wednesday: The surface high will shift off to the southeast as yet another low pressure system develops out west. The warm southerly flow increases over the Carolinas Monday and Tuesday as the aforementioned system moves east toward the Mid-Atlantic. There are still issues with timing of this system, thus confidence is low in that regard, but expect a chance for showers ahead of the front as it moves into the region early to mid week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 700 PM Wednesday... 24 Hour TAF Period: A line of thunderstorms is currently moving through the forecast area with some storms producing large hail. Wind gusts in these storms could reach 60 mph. The line will approach KRDU in the next hour or so with mostly moderate to heavy rain and a few thunderstorms. The line is expected to weaken as it moves east over the next several hours. Wind gusts will still be prevalent, event after the storms move through with gusts of 20-25 kts common. KFAY will be the last to be affected by the storms as the line is oriented NE to SW. Rain should be out of the area before or near sunrise. A steady return to VFR should occur after sunrise tomorrow. Some wind gusts can be expected once again Thursday afternoon, primarily in the 15-20 kt range. Long Term: VFR conditions are expected through the weekend and beyond with some chance for morning fog/low stratus to increase early next week. && .FIRE WEATHER... As of 450 PM Wednesday... A re-enforcing shot of cool dry air will overspread central NC on Friday. Northwest winds will gust 25-30 mph during the afternoon hours. This will coincide with minimum relative humidity values between 20 and 25 percent. If model trends remain consistent, and rainfall tonight is less than a quarter of an inch, then red flag criteria may be met Friday. Plan to coordinate with the NCFS on Thursday morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...WSS NEAR TERM...ELLIS SHORT TERM...WSS LONG TERM...KC AVIATION...ELLIS FIRE WEATHER...WSS
Hazardous weather outlook, Mar 1, 10:02 PM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1002 PM EST Wed Mar 1 2017 NCZ028-042-043-077-078-085-086-088-089-030315- Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland- Sampson- 1002 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. A strong to locally severe thunderstorm may occur across the eastern half of central NC between 10 PM and 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mild, dry, and breezy conditions, with low relative humidity values and wind gusts up to 25 mph, will result in fire weather concerns on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>027-038>041-073>076-083-084-030315- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly- Montgomery-Moore-Lee-Anson-Richmond- 1002 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mild, dry, and breezy conditions, with low relative humidity values and wind gusts up to 25 mph, will result in fire weather concerns on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 1, 8:31 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG 2 ENE PITTSBORO 35.73N 79.14W
03/01/2017 CHATHAM NC 911 CALL CENTER
1 TREE DOWN.
&&
SCSpecial weather statement, Mar 1, 8:45 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
845 PM EST WED MAR 1 2017
NCZ040-075>077-020215-
Lee NC-Chatham NC-Harnett NC-Moore NC-
845 PM EST WED MAR 1 2017
...A strong thunderstorm will affect portions of Lee...southern
Chatham...northwestern Harnett and northwestern Moore Counties Until
915 PM EST...
At 844 PM EST, Doppler radar was tracking A strong thunderstorm 8
miles northwest of Carthage, moving east at 65 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Sanford, Carthage, Goldston, Broadway, Robbins, Lemon Springs, Gum
Springs, Harpers Crossroads, Highfalls and Moncure.
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3552 7963 3551 7956 3552 7955 3554 7955
3575 7904 3541 7894 3531 7965 3549 7969
TIME...MOT...LOC 0144Z 259DEG 57KT 3543 7951
23Local storm report, Mar 1, 8:48 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 SW TROY 35.36N 79.90W
03/01/2017 E1.00 INCH MONTGOMERY NC PUBLIC
1 INCH HAIL REPORTED AT MCDONALDS ON
ALBEMARLE ROAD. .
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Mar 1, 9:13 PM EST, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
913 PM EST WED MAR 1 2017
NCZ074-075-083>086-020330-
Scotland NC-Richmond NC-Anson NC-Hoke NC-Moore NC-Montgomery NC-
913 PM EST WED MAR 1 2017
...An area of showers and strong thunderstorms will move across
portions of northeastern Scotland...Richmond...southeastern Anson...
northwestern Hoke...Moore and eastern Montgomery Counties Until 1030
PM EST...
At 912 PM EST, Doppler radar was tracking An area of showers and
strong thunderstorms extending from near Biscoe, Norman and Ellerbe,
moving east at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Southern Pines, Rockingham, Carthage, Pinehurst, Hamlet, Aberdeen,
Biscoe, Hoffman, Whispering Pines and Pinebluff.
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3549 7977 3550 7936 3548 7935 3548 7936
3544 7933 3543 7933 3540 7929 3537 7928
3535 7927 3534 7924 3529 7921 3493 7935
3482 8006
TIME...MOT...LOC 0212Z 262DEG 58KT 3516 7974
BLAESSpecial weather statement, Mar 1, 9:43 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
943 PM EST WED MAR 1 2017
NCZ042-043-075-077-078-085-086-088-089-020345-
Scotland NC-Johnston NC-Sampson NC-Hoke NC-Harnett NC-Moore NC-
Wayne NC-Cumberland NC-Wilson NC-
943 PM EST WED MAR 1 2017
...A line of strong thunderstorms will affect portions of Scotland...
Johnston...northwestern Sampson...Hoke...Harnett...southeastern
Moore...northwestern Wayne...Cumberland and south central Wilson
Counties Until 1045 PM EST...
At 943 PM EST, Doppler radar was tracking A line of strong
thunderstorms along a line extending from 7 miles southwest of
Fuquay-Varina to near Chavistown. Movement was east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fayetteville, Laurinburg, Smithfield, Raeford, Lillington, Fort
Bragg, Dunn, Angier, Benson and Maxton.
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3481 7969 3482 7962 3485 7963 3491 7956
3493 7957 3556 7893 3556 7885 3552 7871
3558 7863 3562 7791 3485 7855 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 0243Z 269DEG 35KT 3551 7889 3473 7969
23Special weather statement, Mar 1, 10:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1013 PM EST WED MAR 1 2017
NCZ027-028-043-020400-
Edgecombe NC-Nash NC-Wilson NC-
1013 PM EST WED MAR 1 2017
...A strong thunderstorm will affect portions of Edgecombe...southern
Nash and Wilson Counties Until 1100 PM EST...
At 1013 PM EST, Doppler radar was tracking A strong thunderstorm near
Wilson, or 16 miles south of Nashville, moving east at 60 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Bailey, Princeville,
Sharpsburg, Pinetops, Lucama and Middlesex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3563 7773 3561 7813 3571 7816
3573 7818 3573 7820 3580 7825 3604 7751
3604 7747 3602 7744 3600 7743 3601 7741
3590 7734
TIME...MOT...LOC 0313Z 251DEG 53KT 3573 7802
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:01 PM EST | Special Weather Statement | RAH | Randolph | 59 min |
| Mar 1, 7:11 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 49 min |
| Mar 1, 7:24 PM EST | Special Weather Statement | RAH | Durham, Orange | 36 min |
| Mar 1, 7:44 PM EST | Special Weather Statement | RAH | Chatham, Randolph | 61 min |
| Mar 1, 7:51 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 39 min |
| Mar 1, 7:57 PM EST | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph, Stanly | 48 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | RAH | Halifax, Nash | 44 min |
| Mar 1, 8:17 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Wake | 43 min |
| Mar 1, 8:45 PM EST | Special Weather Statement | RAH | Lee | 30 min |
| Mar 1, 9:13 PM EST | Special Weather Statement | RAH | Moore, Richmond | 77 min |
| Mar 1, 9:43 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Scotland | 62 min |
| Mar 1, 10:49 PM EST | Special Weather Statement | RAH | Sampson, Wayne | 11 min |
| Mar 1, 11:19 PM EST | Special Weather Statement | RAH | Sampson | 56 min |
Nearby
Special Weather Statements in North Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.